MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The component and heic code fields were intentionally left blank.A supplemental mdr to follow to enter the applicable component code upon availability (after device evaluation complete), and heic code (b)(4).The manufacturer is anticipating return of the device for evaluation, but has not received it at this time.
 
Event or Problem Description
During preparation for a lead extraction procedure, a spectranetics 12f glidelight laser sheath was calibrated for use.However, the physician then realized that a portion of the device's sheath near the tip was compromised, as it was reported that laser light was showing through.It was reported that the device was never used in the patient and was not kinked.The philips representative present in the procedure placed the glidelight device in a biohazard bag for return to the manufacturer for evaluation.Another 12f glidelight device was opened and the procedure was performed successfully with no reported patient harm.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The manufacturer is anticipating return of the device for evaluation, but has not received it at this time.
 
Additional Manufacturer Narrative
B5): this event is no longer reportable per the device analysis results.D9): the device was received by the manufacturer on 29 june 2021.H3): the device evaluation was completed on 01 july 2021.H6): in the initial mdr, hecc code 4565 was used, based on the information the manufacturer received in the initial complaint report.However, after the device evaluation and investigation were completed, this code has been corrected to 4582 (see device evaluation below).H6): added codes 772, 814, 4582, 2199, 10, 3211, and 67.Device evaluation: the device was returned and evaluated by a cross functional team on 01 july 2021.A kink was seen 11cm from distal tip, no breach or broken fibers were seen in this area.Just proximal to the device's distal marker band, one dead fiber was noted and red light was seen shining though the outer jacket.However, there was no breach to the outer jacket in this area.One dead fiber is within the specification for the device to be released for distribution.
 
Event or Problem Description
This event is no longer reportable for potential exposure to manufacturing materials and unintended radiation exposure.Per the returned device analysis, no breach in the device's outer jacket was detected.This event did not result in patient harm nor would it cause or contribute to patient harm with recurrence.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11869216
Report Number1721279-2021-00094
Device Sequence Number19633706
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)221215(10)FGA20M10A
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA20M10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RA PACING LEAD MANUFACTURER UNKNOWN; RV PACING LEAD MANUFACTURER UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; RA PACING LEAD MANUFACTURER UNKNOWN; RV PACING LEAD MANUFACTURER UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age85 YR